Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 3:33 PM CDT for Cannon County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2002, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 2, 2002, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:35 PM CDT | Thunderstorm Wind 50 E | Woodbury, TN | Spotter reported numerous trees were blown down around town. There was some roof damage to homes. There was damage to a church just west of Woodbury. News article reported that Higgins Flea Market, which was under construction, was destroyed. There was damage |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WUUS54 KOHX 022033 SVRBNA TNC015-022115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WOODBURY...OR 15 MILES SOUTHWEST OF SMITHVILLE...MOVING NORTHWEST AT ABOUT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE AFFECT... NORTHWEST CANNON COUNTY BY 415 PM CDT $$ END/JAO LAT...LON 3581 8618 3571 8600 3588 8583 3598 8601
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT TUE JUL 2 2002 SCATTERED THUNDERSTORMS DEVELOPED OVER PARTS OF MIDDLE TENNESSEE THIS AFTERNOON, AND RADAR INDICATED THAT A FEW BECAME SEVERE. OUTSIDE OF THUNDERSTORM AREAS, WEATHER REMAINED HOT AND HUMID, WITH TEMPERATURES MAINLY IN THE LOWER AND MIDDLE 90S. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS AND, ACTUALLY, FOR THE NEXT WEEK AS WELL. EXTENDED MODELS TRY AND ALTER OUR WEATHER PATTERN EARLY NEXT WEEK, WITH A TROF DIGGING OVER THE EASTERN U.S. AND A COLD FRONT DROPPING THROUGH TENNESSEE. HOWEVER, WITH A MONSTER RIDGE STILL PARKED OVER OUR AREA THROUGH LATE THIS WEEK, AM HESITANT TO GO FOR A BIG PATTERN CHANGE LATE IN THE PERIOD. THUS, WILL KEEP PERSISTENCE RUNNING THROUGH NEXT TUESDAY. BNA BB 072/094 072/094 072 19332 CSV BB 066/087 066/088 066 19332 .BNA...NONE. 19
In the hours before
Local storm report, Jul 2, 12:34 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1234 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM LAWRENCEBURG TN WIND DAMAGE
07/01/02 LAWRENCE SKYWARN SPOTTER REPORTED A
FRONT PORCH ON A HOUSE WAS
DESTOYED. CHAIR PICKED UP
AND TOSSED THROUGH A GLASS
WINDOW.
21Local storm report, Jul 2, 12:45 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1245 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM MONTEAGLE TN 1.00 INCH HAIL
07/02/02 GRUNDY REPORTED BY MONTEAGLE PDLocal storm report, Jul 2, 2:00 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
200 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM CLARKSVILLE TN 58 MPH TSTM WIND GUST
07/02/02 MONTGOMERY EMA REPORTED TREE LIMBS
WERE BLOWN DOWN NEAR AUSTIN
PEAY UNIV.
0206 PM NOLENSVILLE TN .75 INCH HAIL
07/02/02 WILLIAMSON CHANNEL 2 REPORTED DIME
SIZE HAIL AT NOLENSVILLE.
0225 PM SOUTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 DAVIDSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD.
0225 PM NORTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 WILLIAMSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD. TREES WERE
ONE FOOT IN DIAMETER.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| Jul 2, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.